I had the same issue while using minoxidil, and I'm sure it wasn't due to a normal aging process. I started losing my hair at 24, and last year I was advised to try using regaine forte (rogaine version sold in European markets). I was checked for any medical causes for hair loss, but they were all ruled out, aside from attributing it to birth control and stress. I'm only 28, and hadn't experience any signs of aging beforehand. I used the treatment for a bit less than the 3 months my dermatologist recommended, since I felt I had to stop the adverse side effects (which included lightheadedness and headaches). The unofficial "side effects" which had me most concerned were the dark circles and sudden appearance of fine lines under my eyes. I'm olive skinned, and i wasn't prone to dark circles prior to using minoxidil, nor did i have any noticeable lines either. I don't think it's odd that many people experiencing the same causal relationship would begin to blame these reactions on the treatment.
For me, hair loss at my age has been a devastating blow to my self-esteem, but I preferred that to aging prematurely. I think that your advice is great, and I hope that others out there, including wishingitaway, will listen to their own bodies if experiencing negative effects while using minoxidil.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.